Alert archive / Texas / Tornado Warnings in 2009

Tornado Warning 57, NWS Shreveport, LA

June 10, 2009Cass County, Morris County, Texas

NWS Shreveport, LA issued this tornado warning at Jun 10, 2009, 9:55 PM CDT for Cass County, Morris County, Texas. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2009, 9:55 PM CDT (02:55 UTC)
Expired
Jun 10, 2009, 10:45 PM CDT
In force
50 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Cass County, TX, Morris County, TX

The radar

The Shreveport radar (KSHV), 91 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 10:00 PM CDTTSTM WND DMGDaingerfield, TXNUMEROUS TREES DOWNED ACROSS THE COUNTY.
Jun 10, 10:15 PM CDTTSTM WND DMGW Linden, TXTREES DOWN. CHICKEN HOUSES AND A BARN DAMAGED ALONG HWY 11 WEST OF LINDEN.
Jun 10, 10:20 PM CDTFUNNEL CLOUDS Linden, TXREPORTED JUST SOUTH OF TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 6:37 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2009-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1677 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2009-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1677 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1341 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 110255
TORSHV
TXC067-343-110345-
/O.NEW.KSHV.TO.W.0057.090611T0255Z-090611T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
955 PM CDT WED JUN 10 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL CASS COUNTY IN NORTHEAST TEXAS...
  SOUTH CENTRAL MORRIS COUNTY IN NORTHEAST TEXAS...

* UNTIL 1045 PM CDT

* AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR JENKINS...
  OR 15 MILES EAST OF PITTSBURG...MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HUGHES SPRINGS AND LINDEN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
THURSDAY MORNING FOR SOUTHWESTERN ARKANSAS AND NORTHWEST LOUISIANA
AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

&&

LAT...LON 3324 9431 3295 9423 3295 9473 3301 9477
TIME...MOT...LOC 0255Z 253DEG 33KT 3298 9470

$$

PARKER
2 follow-up statements
000 
WWUS54 KSHV 110327
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1027 PM CDT WED JUN 10 2009

TXC343-110337-
/O.CAN.KSHV.TO.W.0057.000000T0000Z-090611T0345Z/
MORRIS TX-
1027 PM CDT WED JUN 10 2009

...THE TORNADO WARNING FOR MORRIS COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
THURSDAY MORNING FOR SOUTHWESTERN ARKANSAS AND NORTHWEST LOUISIANA
AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

LAT...LON 3297 9443 3309 9450 3324 9431 3295 9423
TIME...MOT...LOC 0327Z 253DEG 33KT 3303 9434

$$

TXC067-110345-
/O.CON.KSHV.TO.W.0057.000000T0000Z-090611T0345Z/
CASS TX-
1027 PM CDT WED JUN 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR CASS
COUNTY...

AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR LINDEN...OR 12
MILES SOUTHWEST OF ATLANTA...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED
HILL AND DOUGLASSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
THURSDAY MORNING FOR SOUTHWESTERN ARKANSAS AND NORTHWEST LOUISIANA
AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

&&

LAT...LON 3297 9443 3309 9450 3324 9431 3295 9423
TIME...MOT...LOC 0327Z 253DEG 33KT 3303 9434

$$

18
000 
WWUS54 KSHV 110341
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1041 PM CDT WED JUN 10 2009

TXC067-110351-
/O.EXP.KSHV.TO.W.0057.000000T0000Z-090611T0345Z/
CASS TX-
1041 PM CDT WED JUN 10 2009

...THE TORNADO WARNING FOR CASS COUNTY WILL EXPIRE AT 1045 PM CDT...

THE STORM WHICH TRIGGERED THIS WARNING HAS WEAKENED...AND HAS MOVED 
OUT OF THE WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
THURSDAY MORNING FOR SOUTHWESTERN ARKANSAS AND NORTHWEST LOUISIANA
AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

LAT...LON 3297 9443 3309 9450 3324 9431 3295 9423
TIME...MOT...LOC 0341Z 253DEG 33KT 3307 9419

$$

18

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jun 10, 9:08 PM CDT, 47 minutes earlier.

Area forecast discussion, Jun 10, 9:08 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
908 PM CDT WED JUN 10 2009

.DISCUSSION...
AN INTENSE LINE OF THUNDERSTORMS HAS BEEN MOVING RAPIDLY ACROSS
NORTH TEXAS THIS EVENING. THIS LINE IS NOW BEGINNING TO ENTER THE
WESTERN FRINGES OF THE FOUR STATE REGION. HAVE DONE A QUICK UPDATE
TO EXPAND THE SEVERE THUNDERSTORM WATCH SOUTHWARD BY A ROW OF
COUNTIES AND PARISHES SINCE THE SOUTHERN END OF THE LINE OF STORMS
IS HOLDING INTENSE THIS EVENING AND SHOULD BE AFFECTING THIS
COUNTIES AND PARISHES OVER THE NEXT FEW HOURS. THE SEVERE
THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM. THE LINE OF STORMS IS
MOVING RAPIDLY...AND SHOULD BEGIN TO REACH AROUND THE INTERSTATE
49 CORRIDOR BY ROUGHLY AROUND 11 PM TO MIDNIGHT. AS OF NOW IT
LOOKS LIKE THE TIMING OF THE WATCH SHOULD WORK OUT OKAY FOR OUR
EASTERN COUNTIES AND PARISHES.

HAVE AGAIN UPDATED POPS THIS EVENING TO RAISE POPS ACROSS MOST OF
THE CWFA...BUT MAINLY AROUND THE WATCH AREA. ACTIVITY SHOULD BEGIN
TO DECREASE ACROSS NORTHWESTERN PORTIONS OF THE CWFA AFTER
MIDNIGHT TO GIVE QUIETER CONDITIONS. THE ACTIVITY SHOULD MAINLY BE
AROUND AND EAST OF THE INTERSTATE 49 CORRIDOR DURING THE EARLY
OVERNIGHT HOURS. OTHERWISE THE ONLY OTHER CHANGES WERE TO HOURLY
TEMPERATURES BASED ON OBSERVATIONAL TRENDS. /22/

&&

.AVIATION...
INTENSE BOW ECHO ACROSS NORTH CENTRAL TEXAS MOVING EAST AROUND 35KTS
AND GIVEN THIS SPEED...LOOK FOR THE LINE TO BE EFFECTING OUR WESTERN
TAF SITES IN THE 01-03Z TIMEFRAME. STRONG DAMAGING WIND GUSTS THE
MAIN THREAT BUT CANNOT RULE OUT AN ISOLATED HAIL/TORNADO THREAT
EITHER...ESPECIALLY IF WE GET CONVECTION TO DEVELOP AHEAD OF THE
BOW. NOT REAL CONFIDENT ON HOW THIS SYSTEM WILL EFFECT THE
DEVELOPMENT OF MVFR/IFR CEILINGS TOWARDS MORNING BUT HAVE MADE
MENTION OF THESE TYPE OF CEILINGS REGARDLESS. /13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  91  73  94  73 /  60  20  30  30  20
MLU  74  90  73  93  73 /  20  10  30  30  20
DEQ  73  88  74  92  71 /  90  60  50  50  30
TXK  75  90  75  92  72 /  80  60  50  50  30
ELD  74  91  73  91  70 /  60  20  50  50  30
TYR  75  90  76  93  75 /  60  40  20  20  10
GGG  75  90  75  94  74 /  60  40  20  20  20
LFK  75  91  74  95  73 /  30  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

22/13
Hazardous weather outlook, Jun 10, 12:00 PM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUN 10 2009

ARZ050-051-059>061-070>073-LAZ001>004-OKZ077-TXZ096-097-108>112-
124>126-136>138-111059-
BOSSIER-BOWIE-CADDO-CAMP-CASS-CLAIBORNE-COLUMBIA-FRANKLIN-GREGG-
HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MARION-MCCURTAIN-
MILLER-MORRIS-NEVADA-RED RIVER TX-SEVIER-SMITH-TITUS-UNION AR-UPSHUR-
WEBSTER-WOOD-
1200 PM CDT WED JUN 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL DISTURBANCE WILL PRODUCE SHOWERS AND THUNDERSTORMS
ACROSS SOUTHEASTERN OKLAHOMA AND SOUTHERN ARKANSAS TONIGHT.
ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
AND LARGE HAIL MAY BE POSSIBLE WITH THESE STORMS.
HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A COLD FRONT WILL STALL ACROSS THE NORTHERN PART OF THE FOUR STATE
REGION ON THURSDAY. THIS FRONT...COMBINED WITH AN UPPER LEVEL
DISTURBANCE...WILL PROVIDE SHOWERS AND THUNDERSTORMS MAINLY NORTH OF
I-20 ON THURSDAY NIGHT AND FRIDAY NIGHT. SOME OF THESE STORMS WILL
BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

LAZ005-006-010>014-017>022-TXZ149>153-165>167-111059-
ANGELINA-BIENVILLE-CALDWELL-CHEROKEE-DE SOTO-GRANT-JACKSON-LA SALLE-
LINCOLN-NACOGDOCHES-NATCHITOCHES-OUACHITA-PANOLA-RED RIVER LA-RUSK-
SABINE LA-SABINE TX-SAN AUGUSTINE-SHELBY-UNION LA-WINN-
1200 PM CDT WED JUN 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

VII

In the hours before

Local storm report, Jun 10, 9:21 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
921 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TORNADO          4 S MINEOLA             32.61N 95.49W
06/10/2009                   SMITH              TX   TRAINED SPOTTER

            SPOTTER REPORTED A TORNADO ALONG THE SMITH COUNTY/WOOD
            COUNTY LINE SOUTH OF MINEOLA.

&&

MBERRY
Local storm report, Jun 10, 9:36 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
936 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     TORNADO          S TALCO                 33.36N 95.10W
06/10/2009                   TITUS              TX   FIRE DEPT/RESCUE

            TORNADO REPORTED JUST SOUTH OF TALCO BY FIRE
            DEPARTMENT/RESCUE. NO REPORTS OF DAMAGE AT THIS TIME.

&&

MBERRY

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:40 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Rusk, Smith, Upshur, Wood65 min
Jun 10, 8:59 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Morris, Red River, Titus61 min
Jun 10, 9:10 PM CDTTornado WarningSHVSmith, Wood50 min
Jun 10, 9:12 PM CDTTornado WarningSHVCamp, Franklin, Titus48 min
Jun 10, 9:16 PM CDTTornado WarningSHVRed River44 min
Jun 10, 9:42 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Harrison, Marion, Rusk, Smith and 2 more63 min
Jun 10, 9:55 PM CDTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Morris, Red River, Titus and 1 more50 min
Jun 10, 10:20 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Gregg, Harrison, Marion, Panola and 1 more55 min
Jun 10, 10:25 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Panola, Rusk, Smith65 min
Jun 10, 10:33 PM CDTSevere Thunderstorm WarningSHVBowie, Cass49 min
Jun 10, 10:50 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion, Panola55 min
Jun 11, 5:09 AM CDTSevere Thunderstorm WarningSHVCherokee, Rusk, Smith51 min
Jun 11, 6:01 AM CDTSevere Thunderstorm WarningSHVCherokee59 min
Jun 11, 6:40 AM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee65 min

Nearby

Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.